MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYMMETRY; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION SYMMETRY; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 23295
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: used (b)(6) 2019 as event date since the correct date was not provided.
 
Event or Problem Description
It was reported that shaft break occurred.The target lesion was located in a dialysis graft in the upper extremity.An sv/6.0-4/4t/90 symmetry balloon catheter was advanced for dilatation.However, post-dilatation, it was noted that the shaft broke on a portion outside of the patient's body.Dilation was finished at that point, so the device was removed from the patient.No patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Date of event: used (b)(6).2019 as event date since the correct date was not provided.Device evaluated by mfr: the device was received in two sections as a result of a complete break of the shaft.The distal balloon section of the device was received still loaded on to the customer's guidewire and gripped in a pair of forceps.Visual and tactile examination found a complete break of the shaft located at the proximal balloon bond of the device.A kink on the shaft of the device was also noted located approximately 480mm distal of the strain relief.Visual examination of the returned device identified that the balloon had been inflated.The balloon material was found to be severely bunched.Visual and microscopic examination found damage to the tip.Visual and microscopic examination found no issue with the markerbands that could have potentially contributed to the complaint incident.No other issues were identified during the product analysis.

Brand Name
SYMMETRY
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8524460
Report Number2134265-2019-03856
Device Sequence Number1884290
Product Code LIT
UDI-Device Identifier08714729181972
UDI-Public08714729181972
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K143193
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/20/2020
Device Model Number23295
Device Catalogue Number23295
Device Lot Number0021417932
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/04/2019
Initial Date Received by Manufacturer 03/26/2019
Supplement Date Received by Manufacturer04/29/2019
Initial Report FDA Received Date04/17/2019
Supplement Report FDA Received Date05/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1